Thunderstorm Wind, Escambia
- When
- October 13, 2:40 PM CST to 2:45 PM CST
- Where
- Escambia County, Brewton
- Measured
- 60 kt (69 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.117, -87.067
Trees down in the Brewton area.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 13, 1:48 AM CST, 12 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 AM CDT FRI OCT 12 2001 PREVIOUS FORECAST LOOKS ON TRACK WITH SQUALL LINE MOVING INTO WESTERN FORECAST AREA THIS AFTERNOON AND EXITING THE EASTERN COUNTIES AROUND MIDNIGHT. EVENING MODELS SHOW THE COLDEST 500 MILLIBAR TEMPERATURES TO REMAIN NORTH OF FORECAST AREA...THIS WOULD SUGGEST THAT THE LOWER AND MID LEVEL LAPSE RATES WILL NOT LOWER SIGNIFICANTLY FROM WHAT THEY CURRENTLY ARE. SURFACE DEW POINTS IN THE LOWER 70S ALONG WITH AN UPPER DIFLUENT FLOW AND A STRENGTHENING LOW LEVEL JET...H8 AROUND 50 KNOTS...ALL COME TOGETHER DURING THE WARMTH OF THE AFTERNOON. EXPECT THAT STORMS THAT DEVELOP IN ADVANCE OF THE SQUALL LINE WILL HAVE THE BEST CHANCE FOR PRODUCING ISOLATED TORNADOS...ESPECIALLY NEAR COAST WHERE LOW LEVEL VELOCITY AND SHEAR WILL BE ENHANCED. STRONG SQUALL LINE SWEEPS EAST THIS AFTERNOON AND EVENING WITH SEVERE THREAT EXPECTED TO BE STRONG WINDS AND POSSIBLY AN ISOLATED TORNADO ALONG THE LEADING EDGE OF STORMS. FLASH FLOOD GUIDANCE IS 3 AND 5 INCHES FOR 1 AND 3 HOURS...DONT EXPECT ANY MAJOR PROBLEMS WITH SPEED OF SYSTEM. DRIER AND COOLER AIR FOLLOWS UPPER TROF WITH SUNDAY THROUGH FRIDAY DRY. COASTAL FORECAST WILL HAVE SMALL CRAFT ADVISORIES FOR INCREASEING SOUTHERLY WINDS IN ADVANCE OF FRONTAL SYSTEM ALONG WITH INCREASING SEAS. WILL ISSUE A MARINE WEATHER STATEMENT TO ADDRESS HIGHER THAN NORMAL WATER LEVELS. WINDS WILL BE INCREASING AS LOW TIDE APPROACHES...SO DO NOT EXPECT ENOUGH OF A PROBLEM TO WARRANT A COASTAL FLOOD WARNING. NO FIRE PROBLEMS AS RAIN AND HIGH HUMIDITY WILL PREVAIL TODAY. PRELIM NUMBERS... MOB TU 079/064 075/054 074 11+9- PNS TU 080/067 076/057 074 119+1 DTS TU 080/068 076/058 074 11991 GZH TB 078/063 075/048 073 11+70 2R0 TB 078/062 074/047 073 11+60 61A TB 078/063 075/048 073 11+70 .MOB... AL...SCA GMZ630-650-670 TODAY. FL...SCA GMZ655-675 TODAY. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT SAT OCT 13 2001 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT... AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT. NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT. THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN. A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO RUN ONE TO TWO FEET ABOVE NORMAL. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER SEAWARD INTO DEEPER WATER. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 SW FOLEY AL TORNADO
10/13/01 BALDWIN LARGE TORNADO ON THE
GROUND. REPORTED BY LAW
ENFORCEMENT.
1238 PM FORT MORGAN AL TORNADO
10/13/01 BALDWIN NEAR PLANTATION. REPORTED
BY PUBLIC.
0730 AM FAIRHOPE AL WIND DAMAGE
10/13/01 BALDWIN ROOF OFF BARN ON PECAN ST.
REPORTED BY EMA.
0733 AM MONTROSE AL WIND DAMAGE
10/13/01 BALDWIN TREES BLOWN DOWN ON
SEVERAL HOUSES AND GARAGE
DOOR BLOWN IN AT SCENIC
HWY 98 AND CEDAR RD.
DEThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down in the Brewton area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270036.